Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 29, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 29, 2011, 9:02 AM EDT for Benton County, Indiana; Iroquois County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 9:02 AM EDT (13:02 UTC)
- Expired
- Jul 29, 2011, 1:32 PM EDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Benton County, IN
The radar
The Chicago radar (KLOT), 126 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:52 AM EDT | HEAVY RAIN 3.6 | Fowler, IN | RAIN FELL SINCE 800 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS53 KLOT 291302
FFWLOT
ILC075-INC007-291900-
/O.NEW.KLOT.FF.W.0029.110729T1302Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 AM EDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 300 PM EDT FRIDAY/200 PM CDT FRIDAY/
* AT 900 AM EDT/800 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
MOVING EAST ACROSS SOUTHEAST IROQUOIS AND CENTRAL BENTON COUNTIES.
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS CENTRAL BENTON COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF RAIN
IS POSSIBLE THROUGH 1100 AM CDT...1000 AM EDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATKINSON...BARCE...DUNNINGTON...FOWLER...FREELAND PARK...LOCHIEL...
OTTERBEIN...RAUB...STOCKLAND...TALBOT...TEMPLETON...WADENA...
BOSWELL...MILFORD AND OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
4074 8710 4074 8709 4047 8709 4048 8753
$$
CMS2 follow-up statements
573
WGUS73 KLOT 291431
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 AM EDT FRI JUL 29 2011
ILC075-INC007-291900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
1031 AM EDT FRI JUL 29 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON AND SOUTHEASTERN
IROQUOIS COUNTIES UNTIL 300 PM EDT...
AT 1018 AM EDT...EMERGENCY MANAGEMENT REPORTED HIGH WATER WAS
OCCURRING IN PORTIONS OF THE WARNED AREA. RADAR ESTIMATES THAT TWO
TO THREE INCHES OF PRECIP FELL THIS MORNING OVER A PERIOD OF A
COUPLE HOURS FROM WESTERN BENTON COUNTY EAST TO FOWLER...THEN
NORTHEAST TO NEAR REMINGTON. EMERGENCY MANAGERS NEAR FOWLER REPORTED
A STORM TOTAL OF 3.6 INCHES OF RAINFALL THIS MORNING. RUNOFF FROM
THIS RAINFALL MAY CONTINUE TO POSE A FLASH FLOOD RISK DESPITE HEAVY
RAIN HAVING ALREADY ENDED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ATKINSON...
BARCE...DUNNINGTON...FOWLER...FREELAND PARK...LOCHIEL...OTTERBEIN...
STOCKLAND...TALBOT...TEMPLETON...WADENA...BOSWELL...MILFORD AND
OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
4074 8710 4074 8709 4047 8709 4048 8753
$$
BMD384
WGUS73 KLOT 291732
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
132 PM EDT FRI JUL 29 2011
ILC075-INC007-291747-
/O.CAN.KLOT.FF.W.0029.000000T0000Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
132 PM EDT FRI JUL 29 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON AND
SOUTHEASTERN IROQUOIS COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
4074 8710 4074 8709 4047 8709 4048 8753
$$
BMDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:36 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 7:36 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 636 AM CDT FRI JUL 29 2011 .DISCUSSION... 337 AM...CONVECTION CONTINUES TO DEVELOP ACROSS NORTHWEST INDIANA AS IT SHIFTS EAST EARLY THIS MORNING AS AN UPPER LEVEL WAVE CONTINUES TO SHIFT EAST ACROSS SOUTHERN LOWER MICHIGAN. WHILE OVERALL SPEED OF THIS ACTIVITY HAS LIMITED HEAVIER RAINFALL AMOUNTS...WILL CONTINUE THE FLASH FLOOD WATCH ACROSS NORTHWEST INDIANA UNTIL ITS 12Z EXPIRATION AND CANCEL IT FOR THE NORTHERN IL COUNTIES AS VERY WEAK COLD FRONT SETTLES ACROSS THE AREA. THIS FRONT WILL SLOWLY PUSH SOUTH ACROSS THE CWA DURING THE DAY. ANOTHER UPPER LEVEL WAVE NOW PUSHING ACROSS NORTHERN MISSOURI WILL MOVE ACROSS CENTRAL IL LATER TODAY AND EXPECT THE POSSIBILITY OF ANOTHER ROUND OF THUNDERSTORMS TO AFFECT THE SOUTHERN HALF/THIRD OF THE CWA THROUGH THIS EVENING. WHILE THESE STORMS MAY PRODUCE VERY HEAVY RAIN...IT WILL BE OVER AREAS THAT HAVE BEEN RELATIVELY DRY...FROM RECENT RAINS...AND WHILE LOCALIZED/MINOR FLOODING MAY DEVELOP...IF THE HEAVY RAIN DEVELOPS...WILL NOT BE ISSUING A FLOOD WATCH AT THIS TIME. FOCUS THEN SHIFTS TO FOG DEVELOPMENT TONIGHT INTO SATURDAY MORNING. UNDER CLEAR SKIES AND LIGHT WINDS...VISIBILITIES AT NUMEROUS LOCATIONS HAVE TANKED ACROSS SOUTHERN WI INTO NORTHEAST IA EARLY THIS MORNING. APPEARS THERE WILL BE A BREAK IN THE CLOUDS FOR A FEW HRS THROUGH SUNRISE ACROSS NORTHERN IL...AND FOG DEVELOPMENT THIS MORNING IS ALSO LIKELY...JUST NOT SURE HOW LOW VIS MAY DROP. BETTER CONFIDENCE FOR FOG TONIGHT WITH CLEARING SKIES AND WINDS LIKELY TO GO CALM IN MANY LOCATIONS. WOULD THINK DENSE FOG...OR AT LEAST PATCHY DENSE FOG WOULD BE POSSIBLE BUT WILL CARRY JUST AREAS OF FOG FOR NOW. AS HIGH PRESSURE SETTLES OVER THE AREA SATURDAY...EXPECT DEWPOINTS TO DROP SOME BUT WITH PLENTY OF SUN AND NO PUSH OF COOLER AIR... EXPECT TEMPS BACK UP NEAR 90...THOUGH COOLER NEAR THE LAKE WITH A LAKE BREEZE EXPECTED. THIS HIGH DRIFTS EAST SUNDAY WITH ANOTHER WEAK COLD FRONT PUSHING SOUTH ACROSS THE WESTERN LAKES DURING THE AFTERNOON. FLOW TURNS BACK SOUTHWESTERLY SUNDAY ALLOWING TEMPS TO WARM A FEW MORE DEGREES ALONG WITH DEWPOINTS CREEPING BACK INTO THE LOWER/MID 70S PRODUCING HEAT INDICES TO 100 OR SLIGHTLY HIGHER. DEWPOINT FORECAST NOW A LITTLE BIT TRICKY IN GENERAL...GIVEN HOW WET THE SOIL/GROUND IS AWAY FROM THE URBAN AREA...GUIDANCE/MODEL DEWPOINTS MAY END UP BEING TOO LOW WHICH BECOMES A CONCERN LATER NEXT WEEK WHEN THE MODELS ARE SUGGESTING UPPER 70S/LOWER 80S FOR DEWPOINTS. THIS FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON INTO MONDAY...MAINLY ACROSS THE NORTHERN CWA BUT IT EVENTUALLY WASHES OUT WITH ANOTHER WEAK HIGH BUILDING ACROSS THE REGION BY MONDAY EVENING. PATTERN APPEARS TO WANT TO REPEAT ITSELF MID WEEK AS THE UPPER RIDGE TRIES TO BUILD INTO THE AREA BUT TOO CLOSE TO THE EDGE WITH POSSIBLE PRECIP/CONVECTION...CLOUD DEBRIS...ETC. TUESDAY INTO WEDNESDAY MAY END UP BEING VERY WARM...ESPECIALLY ACROSS THE SOUTHERN CWA. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 12Z... * BR/HZ VISIBILITY BORDERLINE MVFR UNTIL ABOUT 14Z. * LIGHT NORTH WINDS SHIFTING TO NORTHEAST BY AFTERNOON. PAW //DISCUSSION...UPDATED 12Z... FRONT THAT HELPED TRIGGER TSRA IN THE TERMINALS OVERNIGHT HAS MOVED TO JUST SOUTH OF THE TERMINALS AND SLOWED DOWN. TSRA CONTINUE TO THE SOUTH OF THE FRONT AND MAY GET CLOSE TO GYY DURING DURING THE MORNING HOURS. LIGHT NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL SHIFT TO NORTH TO NORTHEAST BY LATE MORNING. BR/HZ VISIBILITIES OCCASIONALLY AT MVFR LEVELS WILL IMPROVE TO VFR BY MID MORNING. PAW //ORD AND MDW CONFIDENCE...UPDATED 12Z... * MEDIUM CONFIDENCE IN TIMING OF VISIBILITY IMPROVEMENT. * MEDIUM CONFIDENCE IN WIND DIRECTION. PAW //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...VFR. SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR. MONDAY...CHANCE OF TSRA...OTHERWISE VFR. TUESDAY...CHANCE OF TSRA...OTHERWISE VFR. WEDNESDAY...CHANCE OF TSRA...OTHERWISE VFR. THURSDAY...CHANCE OF TSRA...OTHERWISE VFR. PAW && .MARINE... 305 AM CDT SYNOPSIS...LOW PRESSURE OF 29.3 INCHES OVER EASTERN HUDSON BAY WILL TRACK NORTHEAST INTO NORTHERN QUEBEC THIS MORNING. THIS WILL CAUSE A COLD FRONT TRAILING FROM THE LOW TO SLOWLY PUSH SOUTHEAST ACROSS THE FAR SOUTHERN PORT OF THE LAKE EARLY THIS MORNING. A RIDGE OF HIGH PRESSURE AVERAGING 30.0 INCHES WILL BUILD FROM THE NORTHERN PLAINS ACROSS THE WESTERN GREAT LAKES REGION BY FRIDAY NIGHT. THE RIDGE WILL SLOWLY SLIDE SOUTHEAST OVER THE WEEKEND. BY SUNDAY AFTERNOON...A COLD FRONT TRAILING FROM LOW PRESSURE AVERAGING 29.4 INCHES MOVING EAST ACROSS HUDSON BAY WILL APPROACH NORTHERN LAKE MICHIGAN. THE FRONT WILL SWEEP ACROSS THE LAKE LATE SUNDAY INTO EARLY MONDAY...WITH HIGH PRESSURE AVERAGING 30.0 INCHES BUILDING INTO THE WESTERN LAKES BEHIND THE FRONT. ANOTHER FRONT IS EXPECTED TO CROSS THE LAKE LATER TUESDAY. DETERMINING PREVAILING WIND DIRECTION OVER THE NEXT FEW DAYS WILL BE THE MAIN FORECAST CHALLENGE. WIND FLOW ACROSS THE LAKE IS MORE OR LESS NORTHWESTERLY EARLY THIS MORNING THOUGH THERE IS A FAIR AMOUNT OF VARIABILITY FROM OB SITE TO OB SITE THANKS TO A WEAK PRESSURE GRADIENT. A WEAK FRONTAL BOUNDARY OVER THE FAR SOUTHERN PART OF THE LAKE WILL PUSH SOUTHWARD AS A COOL FRONTAL BOUNDARY YET THIS MORNING AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS LOWER MICHIGAN. HIGH PRESSURE OVER THE NORTHERN PLAINS AND UPPER MISSISSIPPI RIVER VALLEY WILL SPREAD EASTWARD INTO THE WESTERN LAKES BEHIND THE FRONT. WINDS ARE EXPECTED TO TURN NORTHERLY AS THE LOW AND FRONT MOVE AWAY FROM THE LAKE DURING THE MID/LATE MORNING HOURS. SPEEDS MAY COME UP INTO THE 10-20 KT RANGE FOR A SHORT TIME LATE THIS MORNING WITH A TIGHTER GRADIENT BETWEEN THE DEPARTING LOW AND THE APPROACHING HIGH BUT THIS WILL BE SHORT LIVED. THE HIGH WILL BE FIRMLY IN PLACE BY TONIGHT ALLOWING ANY INCREASED WINDS TO WEAKEN AND THE DIRECTION TO BECOME VARIABLE. LIGHT AND VARIABLE WINDS LOOK TO PREVAIL SATURDAY AS THE HIGH PASSES BUT SOUTHWEST WINDS WILL INCREASE SATURDAY EVENING INTO SUNDAY BEHIND THE HIGH. A WEAK TROUGH WILL CROSS THE NORTHERN SECTIONS OF THE LAKE SATURDAY NIGHT AND THIS MAY BRING SLIGHTLY STRONGER WINDS THERE. HIGH PRESSURE RETURNS SUNDAY NIGHT BRINGING ANOTHER PERIOD OF LIGHT AND VARIABLE WINDS BUT A WELL ORGANIZED TROUGH WILL APPROACH TUESDAY BRINGING AN INCREASE IN SOUTHERLY WINDS...WHICH MAY EXCEED 20 KT...WITH A SHIFT TO THE NORTH LATER TUESDAY NIGHT AS THE TROUGH PASSES. STILL EARLY FOR DETAILS BUT HIGH PRESSURE MAY BUILD IN RATHER QUICKLY WEDNESDAY WHICH COULD KEEP WINDS FROM INCREASING TOO MUCH BUT IF THE GRADIENT TIGHTENS ENOUGH IN THE PRESENCE OF COOL ADVECTION WINDS COULD REACH THE 20 TO 30 KT RANGE FOR A TIME. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 AM FRIDAY. LM...NONE. &&
Hazardous weather outlook, Jul 29, 5:22 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 AM CDT FRI JUL 29 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 300930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 422 AM CDT FRI JUL 29 2011 /522 AM EDT FRI JUL 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. TORRENTIAL RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM CHICAGO TO MENDOTA THIS MORNING...AND THEN SOUTH OF A LINE FROM HEBRON INDIANA TO STREATOR ILLINOIS THIS AFTERNOON. DISCUSSION: A WEAK COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS COLD FRONT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES PER HOUR WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...MAINLY NORTH OF INTERSTATE 80 AS ANOTHER WEAK COLD FRONT SAGS INTO NORTHERN ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM MONDAY NIGHT THROUGH THURSDAY. HEAT INDICES MAY REACH 105 DEGREES MONDAY AND TUESDAY...MAINLY SOUTH AND WEST OF A ROCKFORD TO FOWLER LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-300930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 422 AM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE MICHIGAN THIS MORNING. WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH THE STRONGEST STORMS. AREAS OF FOG ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 422 AM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE MICHIGAN THIS MORNING. WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH THE STRONGEST STORMS. AREAS OF FOG ARE POSSIBLE ACROSS THE ENTIRE LAKE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jul 29, 5:25 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN VALPARAISO 41.48N 87.05W
07/29/2011 M2.25 INCH PORTER IN EMERGENCY MNGR
IN APPROXIMATELY 1.5 HOURS...DURATION ESTIMATED.
0400 AM FLASH FLOOD VALPARAISO 41.48N 87.05W
07/29/2011 PORTER IN EMERGENCY MNGR
VEHICLE CAUGHT IN FLOOD WATERS IN TOWN.
&&
MDBSpecial weather statement, Jul 29, 7:36 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
636 AM CDT FRI JUL 29 2011
ILZ019-021-032-291230-
GRUNDY IL-LA SALLE IL-LIVINGSTON IL-
636 AM CDT FRI JUL 29 2011
...SPECIAL WEATHER STATEMENT...
AT 631 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF TONICA TO
31 MILES SOUTHWEST OF TONICA TO 36 MILES SOUTHWEST OF FLANAGAN...
MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...EXTREMELY
HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF
UP TO 2 INCHES PER HOUR ARE POSSIBLE. PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS IS LIKELY ALONG WITH VISIBILITY TO NEAR ZERO
AT TIMES.
LOCATIONS IMPACTED INCLUDE...
PERU... TONICA... OGLESBY...
LA SALLE... UTICA... FLANAGAN...
STREATOR... GRAND RIDGE... NAPLATE...
OTTAWA... PONTIAC... MARSEILLES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4075 8859 4075 8893 4075 8894 4092 8894
4093 8905 4110 8905 4111 8917 4142 8917
4141 8827 4064 8824 4062 8858
MDBLocal storm report, Jul 29, 7:39 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HEAVY RAIN 5 NNW ADDISON 42.00N 88.05W
07/29/2011 M2.00 INCH COOK IL COCORAHS
RAIN IN THE PAST 3.5 HOURS
&&
ACSLocal storm report, Jul 29, 8:27 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 NNE VALPARAISO 41.54N 87.01W
07/29/2011 M2.32 INCH PORTER IN CO-OP OBSERVER
24 HOUR RAINFALL
&&
ACSSpecial weather statement, Jul 29, 8:31 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 AM CDT FRI JUL 29 2011
ILZ019-023-032-039-291300-
FORD IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL-
731 AM CDT FRI JUL 29 2011
...SPECIAL WEATHER STATEMENT...
AT 727 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FLANAGAN
TO PONTIAC TO FAIRBURY TO 20 MILES WEST OF GIBSON CITY...MOVING EAST
AT 55 MPH.
WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE SAME
AREA BRINGING ADDITIONAL HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PONTIAC... FAIRBURY... ODELL...
FORREST... DWIGHT... CHATSWORTH...
PIPER CITY... GIBSON CITY... CULLOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND
DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4040 8846 4061 8846 4062 8858 4075 8859
4075 8893 4092 8894 4093 8905 4110 8905
4111 8916 4110 8827 4099 8817 4069 8814
4040 8821
BMDSpecial weather statement, Jul 29, 8:48 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 748 AM CDT FRI JUL 29 2011 ILZ033-INZ010-019-291315- BENTON IN-IROQUOIS IL-NEWTON IN- 748 AM CDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 744 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WATSEKA...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE ACROSS THE AREA...BRINGING MORE HEAVY RAIN THIS MORNING. LOCATIONS IMPACTED INCLUDE... ASHKUM... WATSEKA... SHELDON... RAUB... MOROCCO... KENTLAND... BEAVER CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4102 8739 4064 8738 4072 8799 4093 8797 BMD
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:17 AM EDT | Areal Flood Advisory | LOT | Lake, Porter | 3 hr |
| Jul 29, 5:10 AM EDT | Flash Flood Warning | LOT | Jasper, Porter | 5 hr |
| Jul 29, 8:48 AM EDT | Special Weather Statement | LOT | Newton | 27 min |
| Jul 29, 9:19 AM EDT | Special Weather Statement | LOT | Jasper, Newton | 56 min |
| Jul 28, 11:41 PM EDT | Special Weather Statement | LOT | Cook | 34 min |
| Jul 29, 12:48 AM EDT | Areal Flood Advisory | LOT | Ogle, Winnebago | 3 hr |
| Jul 29, 12:55 AM EDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 35 min |
| Jul 29, 1:13 AM EDT | Special Marine Warning | LOT | 2 hr | |
| Jul 29, 2:08 AM EDT | Special Weather Statement | LOT | Cook, DuPage, Kane, Lake, McHenry | 52 min |
| Jul 29, 2:33 AM EDT | Areal Flood Advisory | LOT | Cook, DuPage | 6 hr |
| Jul 29, 2:41 AM EDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 64 min |
| Jul 29, 3:08 AM EDT | Special Marine Warning | LOT | 82 min | |
| Jul 29, 5:04 AM EDT | Special Weather Statement | LOT | Kankakee | 26 min |
| Jul 29, 6:37 AM EDT | River Flood Advisory | LOT | Lake | 5 hr |
| Jul 29, 6:37 AM EDT | River Flood Advisory | LOT | Cook | 5 hr |
| Jul 29, 6:37 AM EDT | River Flood Advisory | LOT | Cook | 39 hr |
| Jul 29, 7:36 AM EDT | Special Weather Statement | LOT | Grundy, LaSalle, Livingston | 54 min |
| Jul 29, 8:31 AM EDT | Special Weather Statement | LOT | Ford, Livingston | 29 min |
Nearby
Flash Flood Warnings in Indiana, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.